|The rash associated with Viramune & Combivir
Feb 22, 2000
I started an antiretroviral treatment in October of '99. No symptoms appeared in the first 3 months of my treatment. The combination of medicine is 300mg/Combivir and 200mg/Viramune; taken twice daily in 12hr intervals. As I creep into the 4th month of treatment, I am experiencing rash-like blotches. Is this rather normal? Any suggestions on management of this rash until I can see my doctor in two days?
| Response from Dr. Henry
THough the rash you described could be due to the drugs, it could just as well be due to other skin conditions that are often seen. The rash seen with Viramune usually is seen earlier than month 4. If you regimen is performing well from the HIV perspective then I would be hesitant to change it. Your doc and/or a dermatologist (skin specialist) should be able to sort out the rash for you. If your rash is itchy you might want to try hydrocortisone cream and/or generic low dose benadryl (such as 25 mg 2-3 times per day esp. at night). If the rash worsens to cover your whole body or involve your eyes, mouth then I would see a doc immediately. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
- Pain In Penis After Unprotected Sex Without Ejaculation What Are The Chances Of HIV
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- Rash After Anal Sex Condom Broke Worried I Have HIV
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sore On Tongue After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.